Alert archive / Idaho / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 22, 2013, 3:51 AM MDT for 6 counties in Idaho. It took effect at Jul 22, 2013, 3:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2013, 3:51 AM MDT (09:51 UTC)
- In effect from
- Jul 22, 2013, 3:00 PM MDT
- Expired
- Jul 22, 2013, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Butte County, ID, Jerome County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6065 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566 WWUS85 KPIH 220951 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 351 AM MDT MON JUL 22 2013 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES FOR SOUTHEAST IDAHO FIRE ZONE 425 BELOW 5000 FEET FROM 1500 TO 2100 HOURS TODAY... .PERSISTENT HIGH PRESSURE WILL RESULT IN MINIMUM HUMIDITIES OF 4 TO 8 PERCENT WITH WINDS GUSTS UP TO 35 MPH THIS AFTERNOON AND EVENING. HUMIDITY RECOVERY TONIGHT WILL ONLY BE ABOUT 30 PERCENT. IDZ425-230300- /O.NEW.KPIH.FW.W.0003.130722T2100Z-130723T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 351 AM MDT MON JUL 22 2013 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 425 BELOW 5000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 5000 FEET...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA: SOUTHEAST IDAHO...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM BELOW 5000 FEET. * TIMING: FROM 1500 TO 2100 HOURS MONDAY. * WIND: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: 4 TO 8 PERCENT. * IMPACTS: HAINES INDEX OF 5 TO 6 COMBINED WITH GUSTY WINDS AND LOW HUMIDITY CAN CREATE CRITICAL FIRE BEHAVIOR CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
639 WWUS85 KPIH 222029 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 229 PM MDT MON JUL 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE ZONE 425 BELOW 5000 FEET UNTIL 9 PM MDT THIS EVENING... .LOW HUMIDITY AND GUSTY WINDS WILL CONTINUE UNTIL 9 PM MDT THIS EVENING. IDZ425-230300- /O.CON.KPIH.FW.W.0003.130722T2100Z-130723T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 229 PM MDT MON JUL 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 425 BELOW 5000 FEET... * AFFECTED AREA: SOUTHEAST IDAHO...FIRE ZONE 425...MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM BELOW 5000 FEET. * TIMING: UNTIL 9 PM MDT THIS EVENING. * WIND: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: MINIMUM HUMIDITY 4 TO 8 PERCENT. * IMPACTS: HAINES INDEX OF 5 TO 6 COMBINED WITH GUSTY WINDS AND LOW HUMIDITY CAN CREATE CRITICAL FIRE BEHAVIOR CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
844 WWUS85 KPIH 230244 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 844 PM MDT MON JUL 22 2013 IDZ425-230345- /O.EXP.KPIH.FW.W.0003.000000T0000Z-130723T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 844 PM MDT MON JUL 22 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 425 BELOW 5000 FEET... THE RED FLAG WARNING BELOW 5000 FEET WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL WEAKEN SHORTLY THEREFORE... RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 22, 3:31 AM MDT, 20 minutes earlier.
Area forecast discussion, Jul 22, 3:31 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 331 AM MDT MON JUL 22 2013 .DISCUSSION...TODAY THROUGH MONDAY. CURRENT WATER VAPOR IMAGERY SHOWS VERY DRY AIR ACROSS THE AREA IN WEST NORTHWEST FLOW. AN UPPER LEVEL LOW OVER NORTHERN BRITISH COLUMBIA CURRENTLY HAS AN WEAK WAVE EXTENDING FROM IT OVER SOUTHERN BRITISH COLUMBIA. MODELS SHOW THIS WAVE MOVING EAST OVER EXTREME NORTHERN IDAHO AND NORTHERN MONTANA THIS AFTERNOON TIGHTENING THE PRESSURE GRADIENT OVER SOUTHEAST IDAHO. LOOK FOR BREEZY TO MODERATE WINDS OVER SOUTHEAST IDAHO. A LAKE WIND ADVISORY FOR THE AMERICAN FALLS RESERVOIR HAS BEEN ISSUED FOR THIS AFTERNOON INTO EARLY EVENING. ADDITIONALLY...A RED FLAG HAS BEEN ISSUED FOR LOW RELATIVE HUMIDITY AND WINDS FOR FIRE WEATHER ZONE 425. OTHERWISE...LOOK FOR ABOVE AVERAGE TEMPERATURES AND DRY CONDITIONS TO CONTINUE TODAY AND TUESDAY. MODELS SHOW WINDS BACKING OFF ON TUESDAY WITH THE UPPER LEVEL RIDGE STRENGTHENING OVER THE AREA. LOOK FOR VERY WEAK MONSOONAL MOISTURE TO MOVE BACK INTO THE AREA WEDNESDAY. EXPECT AFTERNOON TO EARLY EVENING ISOLATED MOUNTAIN THUNDERSTORMS WEDNESDAY THROUGH SUNDAY. BOTH THE ECMWF AND GFS MODELS ARE HINTING TOWARD ADDITIONALLY MOISTURE MOVING INTO THE AREA MONDAY ALLOWING FOR AT LEAST SCATTERED THUNDERSTORMS. WYATT && .AVIATION...WIDESPREAD VFR CONDITIONS. WEST TO SOUTHWEST SURFACE WINDS OF 10 TO 20 MPH THIS AFTERNOON. RS && .FIRE WEATHER...TODAY AND TUESDAY...PERSISTENT VERY DRY WESTERLY FLOW PATTERN AFFECTING ALL OF SOUTHEAST IDAHO WITH MOSTLY SINGLE DIGIT HUMIDITIES IN THE DAY AND VERY POOR RECOVERY ON MID SLOPES AT NIGHT. A WEEK DISTURBANCE CROSSING BRITISH COLUMBIA AND ALBERTA TODAY WILL RESULT IN RIDGE TOP WIND GUSTS TO AROUND 30 MPH OVER THE NORTH SAWTOOTH AND SALMON-CHALLIS FOREST AREAS. STRONGEST GUSTS SHOULD BE BETWEEN 1100 TO 1600 HOURS. ALSO...A WEST TO NORTHWEST SURFACE PRESSURE GRADIENT OVER THE CENTRAL MOUNTAINS AND MIDDLE SNAKE PLAIN WILL FAVOR WIND GUSTS OF 30 TO 35 MPH BETWEEN SHOSHONE AND CRATERS OF THE MOON AGAIN THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR THAT AREA. HAINES INDEX REMAINS MODERATE TO HIGH EACH AFTERNOON. MIDDLE AND HIGH LEVEL MONSOON MOISTURE BEGINS TO OVER SPREAD SOUTHEAST IDAHO WEDNESDAY AND THE REST OF THE WEEK. ISOLATED THUNDERSTORMS OVER THE MOUNTAINS WITH LITTLE PRECIPITATION IS EXPECTED AT THIS TIME. RS && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING BELOW 5000 FEET FOR THE IDZ425. LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING IDZ021. &&
Hazardous weather outlook, Jul 21, 5:05 AM MDT, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 505 AM MDT SUN JUL 21 2013 IDZ017>025-031-032-221115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 505 AM MDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOOK FOR WELL ABOVE AVERAGE DAY TIME HIGH TEMPERATURES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXPECT ABOVE AVERAGE TEMPERATURES ACROSS THE AREA THROUGH THE PERIOD. EXPECT AFTERNOON THUNDERSTORMS TO RETURN BY WEDNESDAY AND CONTINUE THROUGH THE END OF THE WEEK AS MONSOON MOISTURE MOVES BACK INTO THE AREA. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:23 AM MDT | Lake Wind Advisory | PIH | 18 hr |
Nearby
Red Flag Warnings in Idaho, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.